Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 375913, 18 pages
http://dx.doi.org/10.1155/2012/375913
Research Article

Stochastic Stability of Damped Mathieu Oscillator Parametrically Excited by a Gaussian Noise

Department of Structural Engineering, Politecnico di Milano, 20133 Milan, Italy

Received 16 May 2011; Accepted 7 November 2011

Academic Editor: M. D. S. Aliyu

Copyright © 2012 Claudio Floris. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Campbell, Théorie Générale de l’Equation de Mathieu et de Quelques Autres Equations Differentielles de la Mécanique, Masson, Paris, France, 1955. View at Zentralblatt MATH
  2. N. W. McLachlan, Theory and Application of Mathieu Functions, Dover Publications, Mineola, NY, USA, 1962. View at Zentralblatt MATH
  3. S. P. Timoshenko, Theory of Elastic Stability, Dover Publications, Mineola, NY, USA, 2009.
  4. L. Meirovitch, Methods of Analytical Dynamics, Dover Publications, Mineola, NY, USA, 2003. View at Zentralblatt MATH
  5. R. L. Stratonovic and Y. M. Romanovski, “Parametric effect of a random force on linear and nonlinear oscillatory systems,” in Non-Linear Transformation of Random Processes, P. I. Kuznetsov, R. L. Stratonovic, and V. I. Tikhonov, Eds., p. 341, Pergamon Press, New York, NY, USA, 1965. View at Google Scholar
  6. M. F. Dimentberg, Statistical Dynamics of Nonlinear and Time-Varying Systems, Research Studies Press, Taunton, UK, 1988.
  7. G. O. Cai and Y. K. Lin, “Nonlinearly damped systems under simultaneous broad-band and harmonic excitations,” Nonlinear Dynamics, vol. 6, no. 2, pp. 163–177, 1994. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Rong, G. Meng, X. Wang, W. Xu, and T. Fang, “Invariant measures and Lyapunov exponents for stochastic Mathieu system,” Nonlinear Dynamics, vol. 30, no. 4, pp. 313–321, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. W.-C. Xie, Dynamic Stability of Structures, Cambridge University Press, New York, NY, USA, 2006.
  10. Y. K. Lin and G. Q. Cai, “Stochastic stability of nonlinear systems,” International Journal of Non-Linear Mechanics, vol. 29, no. 4, pp. 539–553, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. Y. K. Lin and G. Q. Cai, Probabilistic Structural Dynamics: Advanced Theory and Applications, McGraw-Hill, New York, NY, USA, 1995.
  12. C. Floris, “Stochastic stability of a viscoelastic column axially loaded by a white noise force,” Mechanics Research Communications, vol. 38, no. 1, pp. 57–61, 2011. View at Publisher · View at Google Scholar · View at Scopus
  13. K. Itô, “On stochastic differential equations,” Memoirs of the American Mathematical Society, vol. 4, pp. 289–302, 1951. View at Google Scholar · View at Zentralblatt MATH
  14. K. Itô, “On a formula concerning stochastic differentials,” Nagoya Mathematical Journal, vol. 3, pp. 55–65, 1951. View at Google Scholar · View at Zentralblatt MATH
  15. M. Di Paola, “Stochastic differential calculus,” in Dynamic Motion: Chaotic and Stochastic Behaviour, F. Casciati, Ed., vol. 340, pp. 29–92, Springer, Vienna, Austria, 1993. View at Google Scholar · View at Zentralblatt MATH
  16. M. Grigoriu, Stochastic Calculus, Birkhäuser Boston, Boston, Mass, USA, 2002.
  17. R. L. Stratonovich, Topics in the Theory of Random Noise, vol. 1, Gordon and Breach, New York, NY, USA, 1963.
  18. R. L. Stratonovich, Topics in the Theory of Random Noise, vol. 2, Gordon and Breach, New York, NY, USA, 1967.
  19. J. B. Roberts and P.-T. D. Spanos, “Stochastic averaging: an approximate method of solving random vibration problems,” International Journal of Non-Linear Mechanics, vol. 21, no. 2, pp. 111–134, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. W. Q. Zhu, “Stochastic averaging methods in random vibration,” ASME Applied Mechanics Review, vol. 41, no. 5, pp. 189–197, 1988. View at Publisher · View at Google Scholar
  21. N. N. Bogoliubov and Y. A. Mitropolsky, Asymptotic Methods in the Theory of Non-Linear Oscillations, Gordon and Breach, New York, NY, USA, 1961.
  22. E. Mettler, “Stability and vibration problems of mechanics under harmonic excitation,” in Dynamic Stability of Structures, G. Herrmann, Ed., Pergamon Press, Oxford, UK, 1967. View at Google Scholar
  23. R. Z. Khasminskii, “A limit theorem for the solution of differential equations with random right hand sides,” Theory of Probability and Applications, vol. 11, no. 3, pp. 390–405, 1966. View at Publisher · View at Google Scholar
  24. T. T. Soong and M. Grigoriu, Random Vibration of Mechanical and Structural Systems, Prentice Hall, Englewood Cliffs, NJ, USA, 1993.
  25. E. Wong and M. Zakai, “On the relation between ordinary and stochastic differential equations,” International Journal of Engineering Science, vol. 3, no. 2, pp. 213–229, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. R. L. Stratonovich, “A new representation for stochastic integrals and equations,” SIAM Journal on Control and Optimization, vol. 4, no. 2, pp. 362–371, 1966. View at Publisher · View at Google Scholar
  27. L. Arnold, “A formula connecting sample and moment stability of linear stochastic systems,” SIAM Journal on Applied Mathematics, vol. 44, no. 4, pp. 793–802, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. M. Di Paola, “Linear systems excited by polynomials of filtered Poisson pulses,” ASME Journal of Applied Mechanics, vol. 64, no. 3, pp. 712–717, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. N. G. Chetayev, The Stability of Motion, Pergamon Press, New York, NY, USA, 1971.
  30. H. Calisto and M. G. Clerc, “A new perspective on stochastic resonance in monostable systems,” New Journal of Physics, vol. 12, Article ID 113027, 2010. View at Publisher · View at Google Scholar · View at Scopus
  31. S. T. Ariaratnam and D. S. F. Tam, “Parametric random excitation of a damped Mathieu oscillator,” Journal of Applied Mathematics and Mechanics (ZAMM), vol. 56, pp. 449–452, 1976. View at Google Scholar